Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 15, 2019, 5:18 PM EDT for Monroe County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2019, 5:18 PM EDT (21:18 UTC)
- Expired
- Aug 15, 2019, 5:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Philadelphia/Mount Holly
County Monroe County, PA
The radar
The Philadelphia radar (KDIX), 141 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734
WWUS81 KPHI 152118
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
518 PM EDT Thu Aug 15 2019
PAZ055-062-152145-
Monroe-Northampton-
518 PM EDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONROE AND NORTH CENTRAL
NORTHAMPTON COUNTIES...
At 518 PM EDT, a strong thunderstorm was located over Sun Valley, or
11 miles south of Mount Pocono, moving east at 10 mph.
Wind gusts up to 40 mph are possible with this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Bangor, Pen Argyl, Wind Gap, Stormville, Reeders, Brodheadsville,
Saylorsburg, Gilbert, Pocono Raceway, McMichael, Tannersville,
Rossland, Scotrun, Long Pond, Sun Valley, Roseto, Effort,
Merwinsburg, Bartonsville and Arlington Heights.
This includes Interstate 80 in Pennsylvania between mile markers 294
and 308.
LAT...LON 4084 7519 4088 7547 4098 7551 4099 7550
4101 7552 4106 7554 4112 7526
TIME...MOT...LOC 2118Z 263DEG 9KT 4097 7544
$$
RobertsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 15, 3:16 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 15, 3:16 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 316 PM EDT Thu Aug 15 2019 .SYNOPSIS... A stationary front remains stalled over the Mid-Atlantic. High pressure builds in from the north on Friday, and then moves offshore on Saturday. Bermuda high pressure then becomes entrenched well east of the Carolina Coast into the middle of next week as a series of weak upper level troughs pass through the region. A cold front arrives late next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 2 PM...Very weak, diffuse front remains situated just to our south over Virginia with a surface low over Ohio and high pressure located over southern Quebec. This is resulting in an easterly flow over the region under variable cloud cover. This flow from the east is keeping things a little more stable over NJ while some instability is building farther west over PA. In fact some showers/storms developing just west of the CWA over central PA in association with daytime heating as well as PBL and terrain induced circulations. So far, not much affecting our CWA though. As we head through the rest of the afternoon, expect most of this activity should continue to stay mainly just to our west for the next couple hours however by the 5-8 pm time period think at least some scattered storms will drift into eastern PA but mainly staying N/W of the I-95 corridor. This will occur as the next in a series of shortwaves approaches aiding in lift. This wave currently still near Ohio. While we don't expect a major severe weather outbreak, modest CAPES exceeding 1000 j/kg along with pretty good deep layer shear around 40 knots could result in a few storms becoming strong to marginally severe. However limiting factors will be that most of the shear is aloft and we will be losing daytime heating by 22-0z. This will result in any showers/storms diminishing through the evening. Otherwise, as we go into the overnight it will be another mild and muggy night with a small T/Td spread by late tonight. This will result in another similar night compared recent ones with low stratus and areas of fog developing. Lows will be mainly in the upper 60s to around 70 except cooler in the southern Poconos. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... Not much change in the weather pattern for Friday. Front will remain draped near or just south of the area with additional shortwave energy riding east in the upper level flow. This will result in another partly to mostly cloudy day with early morning fog/stratus giving way to a Cu deck and more scattered showers and storms developing by afternoon. Unlike today, chances for showers/storms look to be a bit higher for areas near and E/SE of the I-95 corridor. Highs will be mostly in the low to mid 80s with dew points in the upper 60s to low 70s so it will be quite humid...a little more so than today. Once again, while we don't expect a major severe event, deep layer shear and CAPE will be just high enough to potentially result in a few stronger storms. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... A stationary front remains stalled over the Mid-Atlantic this weekend and into next week. Several waves of low pressure will ride along this boundary, and while most will remain well south and east of the local forecast area, a hot and humid airmass will be in place, and it will not take much for scattered afternoon and evening showers and thunderstorms to develop. Any lingering showers and thunderstorms will taper off Friday evening, and then high pressure builds in from the north late Friday night through Saturday morning. The high moves offshore on Saturday, and then with Bermuda high pressure off the Carolina coast, an increasingly warm and humid airmass will spread to the north throughout the region. On Saturday, highs climb well into the 80s, possibly around 90 across the urban corridor from Trenton to Philadelphia to Wilmington and interior portions of Delmarva, and onshore flow ushers surface dewpoints climbing into the lower 70s. The resulting heat index will be in the upper 90s to near 100 for the urban corridor and interior portions of Delmarva. Heat and humidity will then increase as the new week progresses, with highs generally in the lower 90s Sunday through Wednesday, though the hottest day currently looks to be Monday, when highs may get into the mid 90s for the urban corridor and into Delmarva. Meanwhile, surface dewpoints will be in the low to mid 70s at night, and during the day, should mix down to 68-72. The resulting heat index will generally be in the upper 90s to around 100 for the urban corridor and for Delmarva. A prolonged Heat Advisory for the urban corridor appears to be increasingly likely, and depending on how long of a stretch of 90 degree days there is in Philadelphia, an Excessive Heat Warning may also be needed. For the Lehigh Valley, southern Poconos, northern and coastal New Jersey, the heat index should top off in the upper 90s. Meanwhile, during this time, several weak upper troughs will pass through the region. Although there does not appear to be a trigger for widespread organized convection at this time, there is at least the chance for showers and thunderstorms each afternoon and evening through at least Tuesday. Important to note: Not everybody will get convection every day, but the best chances will be across southeast Pennsylvania towards the I-95 corridor. Models seem to be keying in on bringing a cold front through the region sometime late Wednesday or Wednesday night. This could be a trigger for more widespread and organized convection, but if it arrives late Wednesday night, instability parameters would not be as bad as during the day. Somewhat cooler but much less humid air would then arrive on Thursday. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. To 0z...Scattered to broken cloud cover continues with low VFR to high end MVFR conditions prevailing. There is the chance some storms could affect KABE and KRDG by the 21-0z period and if this occurs there could be brief restrictions to IFR. Winds generally east 5-10 knots. Tonight...A very similar night to recent ones with conditions lowering to MVFR by the late evening into the early overnight and a good potential for IFR at most sites by the 8-12z time period as there will be low stratus, mist, and fog. Winds E/NE around 5 knots. Friday...Similar to this morning, conditions improve through the morning into the early afternoon with IFR becoming MVFR by late morning and then mainly VFR in the afternoon. However due to the continuing easterly flow which will bringing in increasing moisture the improvement could take a bit longer Friday compared to today. Outlook... Friday night...Light easterly winds continue into Friday night. Fog and stratus possible again with MVFR/IFR conditions. Saturday through Tuesday...Mostly VFR conditions. There are chances for afternoon and evening SHRA/TSRA which could bring brief restrictions to MVFR or IFR. On Saturday winds are expected to shift to southerly, and remain mostly southerly or southwesterly at 5 to 15 kt into Tuesday. Fog and stratus with sub-VFR conditions possible at night. && .MARINE... Little change in the weather pattern through Friday as winds/seas stay below SCA criteria. Winds should be 10-15 knots or less generally from the east with seas 3-4 feet on the coastal waters. There could be some nearshore fog overnight into early Friday. Outlook... Friday night through Tuesday...Winds and seas should stay below SCA criteria through the period. There are daily chances for showers and thunderstorms. Rip Currents... Onshore winds will combined with 3-4 ft seas and elevated astronomical tides (due to the full moon) to create a moderate risk of rip currents on the DE and NJ beaches today. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...Fitzsimmons Short Term...Fitzsimmons Long Term...MPS Aviation...Fitzsimmons/MPS Marine...Fitzsimmons/MPS
Hazardous weather outlook, Aug 15, 3:16 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 316 PM EDT Thu Aug 15 2019 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-162000- New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- 316 PM EDT Thu Aug 15 2019 This Hazardous Weather Outlook is for northern Delaware, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat indices during during the afternoon on Sunday through Tuesday, and possibly into Wednesday, will be around 100 degrees. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023- 027-PAZ054-055-060>062-101-103-105-162000- Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex- Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Salem- Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon- Monroe-Berks-Lehigh-Northampton-Western Chester-Western Montgomery- Upper Bucks- 316 PM EDT Thu Aug 15 2019 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-162000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 316 PM EDT Thu Aug 15 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the formation of dangerous rip currents through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-162000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 PM EDT Thu Aug 15 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
In the hours before
Local storm report, Aug 15, 5:02 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 2 NE WEATHERLY 40.96N 75.79W
08/15/2019 CARBON PA 911 CALL CENTER
SEVERAL REPORTS OF TREES AND WIRES DOWN NEAR
AND NORTHEAST OF WEATHERLY. TIME ESTIMATED
FROM RADAR.
&&
CSSpecial weather statement, Aug 15, 5:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
518 PM EDT Thu Aug 15 2019
PAZ055-062-152145-
Monroe-Northampton-
518 PM EDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONROE AND NORTH CENTRAL
NORTHAMPTON COUNTIES...
At 518 PM EDT, a strong thunderstorm was located over Sun Valley, or
11 miles south of Mount Pocono, moving east at 10 mph.
Wind gusts up to 40 mph are possible with this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Bangor, Pen Argyl, Wind Gap, Stormville, Reeders, Brodheadsville,
Saylorsburg, Gilbert, Pocono Raceway, McMichael, Tannersville,
Rossland, Scotrun, Long Pond, Sun Valley, Roseto, Effort,
Merwinsburg, Bartonsville and Arlington Heights.
This includes Interstate 80 in Pennsylvania between mile markers 294
and 308.
LAT...LON 4084 7519 4088 7547 4098 7551 4099 7550
4101 7552 4106 7554 4112 7526
TIME...MOT...LOC 2118Z 263DEG 9KT 4097 7544
RobertsonThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:23 AM EDT | Dense Fog Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Somerset | 6 hr |
| Aug 14, 8:09 PM EDT | Special Weather Statement | PHI | Chester | 36 min |
| Aug 14, 8:16 PM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Montgomery, Philadelphia | 119 min |
| Aug 14, 8:48 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 42 min |
| Aug 14, 8:56 PM EDT | Areal Flood Advisory | PHI | Chester, Delaware, Montgomery, Philadelphia | 2 hr |
| Aug 14, 9:12 PM EDT | Flash Flood Warning | PHI | Chester, Delaware, Montgomery, Philadelphia | 3 hr |
| Aug 15, 3:42 PM EDT | Severe Thunderstorm Warning | PHI | Carbon | 48 min |
| Aug 15, 4:22 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe, Northampton | 53 min |
| Aug 14, 10:24 PM EDT | Areal Flood Advisory | PHI | Cecil | 104 min |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.